For many of us, monotherapy just doesn’t work.
However adjunct therapy has its dangers.
For example, some seizure medicines can lower or raise the levels of other types of medicines in your blood.
Some combinations cause the levels of both medications to fall.
Some cause one level to fall and one level to rise.
And some cause unpredictable side-effects.
So I hunkered down to discover the unhappy marriages between anti-seizure meds.
I’m sure there are many more, but it’s a start.
And more than I knew before embarking on this research.
Here’s what I discovered…
Depakote (valproic acid) can cause serum Phenobarbital to increase by as much as 40%. A reduction of Phenobarbital by up to 80% may be necessary to avoid side-effects.
Aspirin, Persantine, or Warfarin taken together with Depakote can be lessened in efficacy.
The serum concentration of Lamictal is increased by 211%, causing possible toxicity.
View original post 288 more words